Algebraic study of Sette's maximal paraconsistent logic

Studia Logica 54 (1):89 - 128 (1995)
Abstract
The aim of this paper is to study the paraconsistent deductive systemP 1 within the context of Algebraic Logic. It is well known due to Lewin, Mikenberg and Schwarse thatP 1 is algebraizable in the sense of Blok and Pigozzi, the quasivariety generated by Sette's three-element algebraS being the unique quasivariety semantics forP 1. In the present paper we prove that the mentioned quasivariety is not a variety by showing that the variety generated byS is not equivalent to any algebraizable deductive system. We also show thatP 1 has no algebraic semantics in the sense of Czelakowski. Among other results, we study the variety generated by the algebraS. This enables us to prove in a purely algebraic way that the only proper non-trivial axiomatic extension ofP 1 is the classical deductive systemPC. Throughout the paper we also study those abstract logics which are in a way similar toP 1, and are called hereabstract Sette logics. We obtain for them results similar to those obtained for distributive abstract logics by Font, Verdú and the author.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1007/BF01058534
Options
 Save to my reading list
Follow the author(s)
Edit this record
My bibliography
Export citation
Find it on Scholar
Mark as duplicate
Request removal from index
Revision history
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 30,719
Through your library
References found in this work BETA
An Algebraic Approach to Non-Classical Logics.Helena Rasiowa - 1974 - Warszawa, Pwn - Polish Scientific Publishers.
The Mathematics of Metamathematics.Helena Rasiowa - 1963 - Warszawa, Państwowe Wydawn. Naukowe.

View all 15 references / Add more references

Citations of this work BETA
On Priest's Logic of Paradox.Alexej P. Pynko - 1995 - Journal of Applied Non-Classical Logics 5 (2):219-225.
Twist-Structures Semantics for the Logics of the Hierarchy InPk.Fernando M. Ramos & Víctor L. Fernández - 2009 - Journal of Applied Non-Classical Logics 19 (2):183-209.

View all 6 citations / Add more citations

Similar books and articles
Added to PP index
2009-01-28

Total downloads
21 ( #245,001 of 2,197,279 )

Recent downloads (6 months)
1 ( #298,964 of 2,197,279 )

How can I increase my downloads?

Monthly downloads
My notes
Sign in to use this feature